MAUDE Adverse Event Report: RICHARD WOLF GMBH E-LINE; URETERORENOSCOPE 12° 8/9.8FR WL 430MM

RICHARD WOLF GMBH E-LINE; URETERORENOSCOPE 12° 8/9.8FR WL 430MM
Model Number 8703524
Medical Device Problem Codes No Display/Image (1183); Material Twisted/Bent (2981)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/15/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A distributor has informed richard wolf gmbh an issue regarding a ureterorenoscope 12° 8/9.8fr wl 430mm, part id: 8703524, serial # (b)(6).According to the received information, during a diagnostic ureteroscopy/ureterorenoscopy (urs) examination, the distal end of the scope bent and as a result, the monitor failed to display the image.Consequently, the planned surgery for the left mid ureteral area was cancelled.
 
Additional Manufacturer Narrative
The following fields have new information: h6 (health effect impact code, type of investigation, investigation findings, and investigation conclusions.The ureterorenoscope 12 8/9.8fr wl 430mm, part id: 8703524, serial#: (b)(6), was investigated at rw gmbh.Visual examination revealed that the cladding tube was severely kinked and crushed distally at the taper.Such damage is usually caused by mechanical overload.The exact circumstances that led to the deformation of the sheath and ultimately to the termination of surgery were not reported by the user.The user stated that there were no negative consequences for the patient.The ureterorenoscope 12 8/9.8fr wl 430mm, part id: 8703524, serial#: (b)(6) was produced on 05/aug/2022.The production order consisted of 10 ureterorenoscopes.In the review period of 01/jan/2020 and 19/jun/2023, there were 6 complaints regarding bent and or kinked sheathing tube.The investigation of the cases revealed that the damage caused to the product was due to a mechanical overload.There were no product or production-related root cause identified.The ifu ga-d 352 i usa / 2012-11 v4.0 / eco: 2012-0540 contains several descriptions of visual and functional checks which serve to detect faults prior to use on patient in section 7 use and section 8 checks.Additionally, the ifu states that the products have only limited strength.Applying excessive force will lead to damage, impair the function and endanger the patient.Immediately before and after each use, check the products for damage, loose parts and completeness.Make sure that no missing parts remain in the patient.The subject issue is present in the risk management file a 1- reusable rigid optics with and without working channel, rev.05.The overall probability of occurrence for this issue is consistent with previously defined levels and the overall risk of the device remains in the acceptable category.

Brand Name
E-LINE
Common Device Name
URETERORENOSCOPE 12° 8/9.8FR WL 430MM
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany
GM 
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
oliver ehrlich
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key17239921
Report Number9611102-2023-00040
Device Sequence Number15161264
Product Code FGB
UDI-Device Identifier04055207020081
UDI-Public04055207020081
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K963855
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 08/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number8703524
Device Catalogue Number8703.524
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2023
Supplement Date Received by Manufacturer08/02/2023
Initial Report FDA Received Date06/30/2023
Supplement Report FDA Received Date08/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown